Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Spots under arms, cortisone, antiseptic, fungal, ketoconazole

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 304 Questions
Stubborn Fungal Rash

I've had some itchy spots on my inner arm near my underarm, and a few weeks ago a wider rash developed. In one spot it seems to have the classic ringworm shape. Before seeing my doctor, I had tried cortisone cream for a while, then switched to about a week of lamisil, then about a week of an antiseptic cream. None of these things seemed to do much (although cortisone made the rash fade).

I saw my doctor and he said it is fungal. He gave me two pills of 200 mg Ketoconazole, one immediately and one three days later. I also decided to apply lotramin topically, which I hope will help. After four days, I am not really seeing much change. Is this going to take more time, or should we switch to another antifungal? Is it a bad idea to be applying Lotramin externally while taking Ketoconazole internally?
Posted Sat, 21 Apr 2012 in Skin Hair and Nails
Answered by Dr. Rohit Batra 1 hour later

Thanks for your query.

Ringworm or Tinea usually starts subsiding only after a week following appropriate treatment.
Further sometimes the fungus is resistant to a particular anti fungal and we have to shift to a higher antifungal to treat it. It is done only if no results are seen after 2 weeks of treatment.

There is no harm caused by using topical antifungal with oral antifungal medications.

However going by your history, Pityriasis Rosea (Inverse type) which occurs in folds like axilla and the first patch termed “Herald Patch" also needs to be ruled out. Pityriasis rosea is a minor bacterial infection which is treated with topical creams containing topical steroids and antibacterial.

In case you don’t see any improvement after a couple of weeks, just discuss with your dermatologist about changing the anti fungal or considering a different diagnosis.

Dr.Rohit Batra
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor